Started on zoloft/sertraline

Hi all,

So I have just started on sertraline (also known as zoloft I think) for my anxiety (mostly around my health). I'm on 50mg a day and have never been on any tablets before so I'm a bit worried about how I'll feel on them. Has anyone else been on these and could share their experiences? I only took my first one 24 hours ago but one thing I did notice is that I felt very nauseous this morning and shaky down my left side. I did already have a bit of nausea in the mornings and a numbish feeling in my left arm when I get anxious but it seems to be worse today. I'm not sure if this is an initial side effect of my tablets??

X

3 Replies

oldestnewest
  • Hello

    I have not taken the medication you mention but plenty of posts I have read that members have

    I think when we have anxiety though when we have taken something we can focus in on what we may feel so we are tense & then we feel things so much more & straight away think it will be the medication where realistically 24 hours is not long to be getting side effects even though it may not be impossible but odds are slim

    I do know sometimes when starting these kinds of meds you can feel worse before you feel better but if you can persevere the benefits can be worth it x

  • Hello,

    I've been on sertraline for probably 10 weeks now, mine was mostly for depression but it's definitely helped I'm feeling a bit better now! Yay!

    So when you first take them the side effects can be quite bad. As the doctor probably told you the side effects do die down after a week or so and the medication should really start to kick in and make a difference in 4-6 weeks.

    For me the side effects were quite bad, I had shivers, cold sweats, insomnia, feeling sick, bad stomach aches, general unwell feeling like I had a bad cold and absolutely emotionless. I think they are all the normal side effects you are feeling, they're not nice but they should disappear within a few days so stay with it if you can!

    My doctor recommended taking it in the morning because your daily activities can take your mind off any side effects. Also try taking it with food, just so it settles in your stomach a bit better maybe will help with the nausea.

    If you've got any questions about taking it feel free to message me on here because I know I had quite a lot of questions when I started taking it.

    Best wishes x

  • Yeah, I agree with tigger, you can end up with a heightened awareness and blaming them unnecessarily. Ive been on 50mg for over 3 months now. No side effects other than a noticeably reduced sex drive, but everyone will be different. Seems to be a fairly safe drug that takes time to take effect.

    They have lifted me a bit so I dont have huge lows anymore, but done nothing to relieve anxiety attacks its fair to say. HTH

You may also like...